AstraZeneca: the beginning of avenues to explain thrombosis?

                By Laurent P. Posted on April 1, 2021 at 12:44 p.m. Updated on April 1, 2021 at 1:37 p.m.                     While the AstraZeneca vaccine seems well linked to severe cases of thrombosis, according to a Norwegian study published in mid-March, European researchers are on a track to explain these rare cases of blood clots.  Why do they appear in some after administration of the vaccine?  Elements of answers.             

The AstraZeneca vaccine never ceases to stir up trouble ... While theEuropean Medicines Agency announced Thursday March 18 that the product developed by the British laboratory was "safe and efficient", after the vaccinations with this one were suspended in several European countries due to suspected cases of thrombosis, Norwegian researchers have once again questioned the decision of theEMA by revealing a study, carried out by the head of the hematology service of theOslo University Hospital, indicating that there is a correlation between injection of the vaccine and cases of thrombosis observed.

And to specify that the administration of the vaccine leads to a “severe immune response“in some patients, for whom the production of antibodies would appear to interfere with”the action of blood plaques“, as the professor indicates Pal Andre Holme to our colleagues from the Norwegian daily Verdens Gang: “there is no other cause than the vaccine to explain this strong immune response“, he explains.

But then, how to explain the formation of these clots? Although no formal link has yet been established between the injected product and its action inducing thrombosis, Alain Fischer, Professor of Immunology and Chairman of the Vaccine Strategy Orientation Council, gave some answers, Tuesday, March 30, to our colleagues from France Inter, who could explain the formation of clots: “Several European teams, including Germans, have demonstrated in these people who developed, five to fifteen days later, a complication in the form of thrombosis, a small decrease in platelets and coagulation abnormalities, which are called disseminated intravascular coagulation“, he specifies.

And to continue: “They detected autoantibodies that cause platelets to aggregate. This is what triggers the abnormal clot formation“. He concludes : “Probably this antibody is a marker of this complication, and it remains to be established if there is really a causal link with the vaccine.“.

Concerning I’Norwegian study, this was carried out after a caregiver, young and with no known health problem, died ten days after receiving the AstraZeneca vaccine, as a result of a cerebral hemorrhage, without a correlation being established between his situation and the administration of the vaccine. Since then, many other cases have been observed, especially among young people. On the side of the European regulator, research is still continuing. At a press conference on Thursday March 18, theEMA also indicated, although vaccinations could resume, that it would include on the brochures addressed to people coming to be vaccinated that thromboses could potentially arise.

In France, vaccination via AstraZeneca resumed on Friday March 19, with an injection carefully scrutinized, that received by the Prime Minister Jean Castex, who decided to lead by example.

                                                        

Source

Get the latest news delivered to your inbox

Follow us on social media networks

PREV The Responsible Driver Operation will take place in July 2021
NEXT Placed “under close surveillance”, the Eastern Townships remains in the orange zone | COVID-19 | News | The Voice of the East